Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 122, NWS Melbourne, FL

October 9, 2008Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Oct 9, 2008, 6:38 PM EDT for Orange County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2008, 6:38 PM EDT (22:38 UTC)
Expired
Oct 9, 2008, 7:35 PM EDT
In force
57 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Orange County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1590 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 092238
SVRMLB
FLC095-092345-
/O.NEW.KMLB.SV.W.0122.081009T2238Z-081009T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
638 PM EDT THU OCT 9 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND EASTERN ORANGE COUNTY IN FLORIDA.

* UNTIL 745 PM EDT

* AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM UNION PARK TO PINE CASTLE...
  OR ALONG A LINE EXTENDING FROM GOLDENROD TO OAK RIDGE RIDGE...AND
  MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  BITHLO...LAKE MARY JANE AND CHRISTMAS

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2835 8153 2861 8132 2861 8099 2855 8094
      2834 8093
TIME...MOT...LOC 2238Z 272DEG 17KT 2861 8122 2844 8135

$$


CRISTALDI
1 follow-up statement
000 
WWUS52 KMLB 092335
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
735 PM EDT THU OCT 9 2008

FLC095-092344-
/O.CAN.KMLB.SV.W.0122.000000T0000Z-081009T2345Z/
ORANGE FL-
734 PM EDT THU OCT 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ORANGE COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORMS 
THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO LONGER CAPABLE OF 
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES 
WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2835 8153 2861 8132 2861 8099 2855 8094
      2834 8093
TIME...MOT...LOC 2334Z 272DEG 17KT 2860 8092 2843 8105

$$


CRISTALDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 1:55 PM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, Oct 9, 1:55 PM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
155 PM EDT THU OCT 9 2008

.DISCUSSION...
...ISOLATED SEVERE STORMS POSSIBLE THROUGH EARLY EVENING...

CURRENTLY-FRI...CUTTOFF LOW NORTH OF THE AREA WILL PUSH SLOWLY
EASTWARD AND SHOULD MOVE OFF THE GEORGIA COAST FRI.  AS THE LOCAL
AREA COMES UNDER THE SOUTHWEST SIDE OF THIS SYSTEM...MORE
SUBSTANTIAL DRYING ALOFT SHOULD OCCUR...MAINLY ACROSS THE NORTH.

HOWEVER IN THE MEANTIME...CURRENT DRY SLOT SPREADING ACROSS THE
AREA COMBINED WITH MOIST LOW LEVELS SHOULD LEAD TO SCATTERED
STRONG STORMS THIS AFTERNOON AND INTO THE EVENING HOURS. MESOSCALE
BOUNDARY INTERACTIONS SHOULD ALSO AID IN THE FORMATION OF A FEW
SEVERE STORMS. WITH THE DRY SLOT AND COOLING ALOFT...THE MAIN
HAZARDS SHOULD BE STRAIGHT LINE WINDS AND HAIL. FREQUENT LIGHTNING
AND TORRENTIAL DOWNPOURS ARE ALSO EXPECTED. WITH NORTHERN AREAS
RECEIVING THE MOST HEATING AND A SURFACE TROUGH/ASSOCIATED
CONVECTION/OUTFLOWS APPROACHING...THE STRONGEST STORMS ARE
EXPECTED THERE.

WOULD EXPECT ACTIVITY TO DIMINISH DURING THE OVERNIGHT BUT WITH
MOIST SOUTH SOUTHWEST LOW LEVEL FLOW THERE SHOULD BE A CONTINUING
CHANCE OF SHOWERS.

ON FRI WITH THE LOW PRESSURE SYSTEM TO OUR NORTH/NORTHEAST...A DEEP
LAYER SOUTHWEST FLOW WILL OCCUR.  PRECIPITABLE WATER VALUES SHOULD
NOT BE AS HIGH...AS CONSIDERABLE DRY AIR ALOFT WILL BE PRESENT.
EXPECT DAYTIME HEATING WILL LEAD TO SCATTERED AFTERNOON STORMS.  A
FEW COULD AGAIN BE STRONG ESPECIALLY NEAR THE EAST COAST SEA BREEZE
WHICH SHOULD NOT MOVE VERY FAR INLAND.  THE HIGHEST COVERAGE IS
EXPECTED ACROSS THE SOUTH WHERE DEEPER MOISTURE IS FORECAST TO RESIDE.

FRI NIGHT-SAT NIGHT...VIGOROUS UPPER LOW OVER NORTH FLORIDA FORECAST
TO TRACK INTO THE ATLANTIC THEN BE ABSORBED BY HIGH PRESSURE THAT
WILL BUILD DOWN THE EASTERN SEABOARD AND INTO FLORIDA THROUGH THE
WEEKEND. WINDS SHIFT TO THE NORTHEAST THEN EAST AND START INCREASING
SATURDAY NIGHT AS THE PRESSURE GRADIENT BETWEEN THE HIGH BUILDING
DOWN THE COAST AND LOWER PRESSURES OVER THE NORTHERN CARIBBEAN
STRENGTHENS. DEEPENING EASTERLY FLOW WILL ADVECT A MOIST MARINE AIR
MASS ASHORE AND WELL INLAND AS THE FLOW STRENGTHENS. SCATTERED POP
(30-50 PERCENT) LOOKS REASONABLE. ONSHORE FLOW STARTING SATURDAY
WILL KEEP OVERNIGHT MINS IN THE LOWER 70S INLAND AND IN THE LOW-MID
70S ALONG THE COAST AS THE AIR COMES OFF SEA WATER TEMPERATURES IN
THE LOWER 80S.

PREVIOUS EXTENDED DISCUSSION...

SUN-WED...THE UPPER RIDGING WILL GRADUALLY WEAKEN OVER THE AREA
THROUGH THIS PERIOD AND FLATTEN OUT BY WED AND TEMPERATURES ALOFT
WILL WARM. THIS RIDGING WILL STEER FRONTAL BOUNDARIES AND MID-LEVEL
TROUGHS NORTH OF THE AREA. HIGH PRESSURE ALONG THE EASTERN SEABOARD
WILL KEEP AN ONSHORE COMPONENT OF WIND ACROSS ECFL THROUGH THIS
TIMEFRAME...BUT THIS FEATURE WILL GET NUDGED INTO THE WESTERN ATLC
AND WEAKEN AS A STRONGER WEATHER SYSTEM ADVANCES FROM THE CENTRAL
U.S. INTO THE EASTERN CONUS. DRIER NORTHEAST AIR FINALLY WORKS INTO
THE REGION BY EARLY NEXT WEEK AND REMAINS THROUGH THE MIDDLE OF THE
PERIOD. WILL KEEP SCT POP CHANCES IN THE FCST BOTH SUN/MON AND SEE
CHANCES DECREASE SIGNIFICANTLY HEADING INTO TUE/WED. HIGHS IN THE
VICINITY OF SEASONAL NORMS BUT LOWS WILL AVERAGE ABOVE NORMAL WITH
THE CONTINUED ONSHORE FLOW.
&&

.AVIATION...SCATTERED/NUMEROUS SHOWERS WITH MVFR CONDITIONS EXPECTED
THROUGH EARLY EVENING.  ISOLATED STRONG-SEVERE STORMS ARE POSSIBLE
WITH IFR CONDITIONS AND GUSTY WINDS.  WITH BROAD LOW LEVEL CYCLONIC
FLOW TONIGHT...WILL HAVE TO WATCH FOR LOW CEILINGS DEVELOPING BUT IT
LOOKS LIKE THE BOUNDARY LAYER FLOW SHOULD BE STRONG ENOUGH TO
INHIBIT ANY EXTENDED PERIOD OF IFR.  AFTER EARLY MORNING LOW
CLOUDINESS BREAKS UP FRI...AFTERNOON HEATING SHOULD DEVELOP
SCATTERED SHOWERS/STORMS AGAIN...THOUGH COVERAGE IS NOT EXPECTED TO
BE AS GREAT AS TODAY.

&&

.MARINE...DESPITE LOW PRESSURE CENTER TO OUR NORTH...SOUTH/SOUTHWEST
FLOW IS NOT EXPECTED TO BE ANY GREATER THAN 10-15 KNOTS.  MAIN
CONCERN WILL BE SCATTERED STRONG STORMS WITH GUSTY WINDS AND
FREQUENT LIGHTNING THROUGH FRI.

FRI NIGHT-MON...SOUTHWEST FLOW FRI NIGHT BECOMES NORTHEAST THEN EAST
SAT AS HIGH PRESSURE BUILDS DOWN THE SOUTHEAST COAST AND INTO THE
EAST CENTRAL FLORIDA COASTAL WATERS. STRENGTHENING PRESSURE GRADIENT
SUN THROUGH TUE WILL RESULT IN EASTERLY WINDS INCREASING TO SMALL
CRAFT ADVISORY/SCA THRESHOLDS BY SUN AND REMAINING ABOVE SCA
THRESHOLDS THROUGH MON BEFORE STARTING TO DIMINISH. SEAS BUILD TO 7
FEET OR MORE OVER THE OFFSHORE WATERS BY SUN...AND THE NEARSHORE
WATERS SUN NIGHT. SEAS CONTINUE BUILDING AS LONG PERIODS EASTERLY
SWELLS START ARRIVING IN THE OFFSHORE WATERS MON.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  85  73  84 /  40  40  30  40
MCO  71  88  72  86 /  40  40  30  40
MLB  73  87  74  85 /  40  50  40  40
VRB  73  88  72  85 /  40  50  40  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....WIMMER
Hazardous weather outlook, Oct 9, 6:05 AM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
605 AM EDT THU OCT 9 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-092200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
605 AM EDT THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AN UPPER LOW OVER SOUTH GEORGIA WILL PRODUCE GREATER INSTABILITY
TODAY LEADING TO A HIGHER THREAT FOR STRONG TO ISOLATED SEVERE
STORMS. CONDITIONS WILL BE FAVORABLE FOR A FEW STORMS TO PRODUCE
LARGE HAIL...DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING
LATE THIS AFTERNOON AND EARLY THIS EVENING...ESPECIALLY ACROSS
NORTHERN SECTIONS. STORM MOVEMENT WILL BE TOWARD THE NORTHEAST
AT 15 TO 20 MPH.

...FLOOD IMPACT...
LOCALLY VERY HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS DURING
THE AFTERNOON AND EARLY EVENING. RAIN ACCUMULATIONS OF ONE TO
THREE INCHES WILL BE POSSIBLE IN A SHORT PERIOD OF TIME CAUSING
TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

...RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE AN ELEVATED RIP CURRENT
THREAT ALONG AREA BEACHES TODAY. ALWAYS SWIM WITHIN SIGHT OF A
LIFEGUARD.

...MARINE THUNDERSTORM GUST IMPACT...
OFFSHORE MOVING STORMS THIS AFTERNOON AND EARLY EVENING WILL HAVE
THE POTENTIAL TO PRODUCE STRONG WIND GUSTS OF 35 KNOTS OR GREATER
OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED LIGHTNING STORMS ARE EXPECTED AGAIN FRIDAY AND SATURDAY.
DEEPENING ONSHORE FLOW SUNDAY AND MONDAY WILL KEEP RAIN CHANCES
HIGH ESPECIALLY NEAR THE COAST BUT LIGHTNING THREAT LOWER.
INCREASING WINDS AND SEAS WILL DETERIORATE BOATING CONDITIONS
SUNDAY AND INTO NEXT WEEK...WHILE AT THE SAME TIME PRODUCING ROUGH
SURF AND AN INCREASED RISK FOR RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY

In the hours before

Special weather statement, Oct 9, 5:20 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
520 PM EDT THU OCT 9 2008

FLZ041-044>046-144-092200-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN
LAKE COUNTY-
520 PM EDT THU OCT 9 2008

...OUTSIDE OF THE WARNING AREAS...STRONG THUNDERSTORMS CONTINUE TO
AFFECT LAKE...NORTHERN ORANGE...SEMINOLE COUNTY...AND SOUTHWESTERN
VOLUSIA COUNTIES...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS OVER LAKE...SEMINOLE...ORANGE AND VOLUSIA COUNTIES.
THESE STORMS WERE IN ADDITION TO THE STORMS CURRENTLY BEING WARNED
FOR.

THE MOST INTENSE OF THESE STORMS WERE LOCATED NEAR THE VILLAGES...
LADY LAKE...EMERALDA...AND FERNDALE IN LAKE COUNTY...LOCKHART...
PLYMOUTH AND ZELLWOOD IN ORANGE COUNTY...AND ACROSS MOST OF SEMINOLE
COUNTY...INCLUDING DEBARY AND ENTERPRISE IN EXTREME SOUTHWEST
VOLUSIA COUNTY.

THE ACTIVITY WAS MOVING NORTHEAST AT 20 TO 25 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
Local storm report, Oct 9, 5:27 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
527 PM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             ORMOND BEACH            29.28N 81.06W
10/09/2008  M0.75 INCH       VOLUSIA            FL   LAW ENFORCEMENT

            ORMOND BEACH PD

&&

MRT
Local storm report, Oct 9, 5:29 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
529 PM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             N ORMOND BEACH          29.28N 81.06W
10/09/2008  E0.70 INCH       VOLUSIA            FL   TRAINED SPOTTER

            SR40 AND US HWY 1

&&

MRT
Local storm report, Oct 9, 5:31 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
531 PM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     DE BARY                 28.88N 81.31W
10/09/2008                   VOLUSIA            FL   PUBLIC

            TREES DOWN - PUBLIC REPORT

&&

MRT
Local storm report, Oct 9, 5:41 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
541 PM EDT THU OCT 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             3 ENE LISBON            28.89N 81.74W
10/09/2008  M1.75 INCH       LAKE               FL   OTHER FEDERAL

            SPOTTER REPORT RELAYED BY NWS JAX

&&

MRT
Special weather statement, Oct 9, 5:53 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
553 PM EDT THU OCT 9 2008

FLZ046-092245-
SEMINOLE-
553 PM EDT THU OCT 9 2008

...STRONG THUNDERSTORMS AFFECTING SEMINOLE COUNTY...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS ACROSS WESTERN SEMINOLE COUNTY MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANFORD...WINTER
SPRINGS AND OVIEDO.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

MRV

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 3:50 PM EDTSevere Thunderstorm WarningMLBLake, Volusia40 min
Oct 9, 3:52 PM EDTSevere Thunderstorm WarningMLBLake68 min
Oct 9, 4:25 PM EDTSpecial Marine WarningMLB95 min
Oct 9, 4:30 PM EDTTornado WarningMLBVolusia60 min
Oct 9, 4:51 PM EDTTornado WarningMLBLake, Volusia54 min
Oct 9, 5:30 PM EDTSevere Thunderstorm WarningMLBVolusia60 min
Oct 9, 5:49 PM EDTAreal Flood AdvisoryMLBLake, Seminole, Volusia116 min
Oct 9, 5:58 PM EDTSpecial Marine WarningMLB62 min
Oct 9, 6:31 PM EDTSevere Thunderstorm WarningMLBBrevard, Seminole, Volusia59 min
Oct 9, 6:54 PM EDTSpecial Marine WarningMLB96 min
Oct 9, 7:33 PM EDTAreal Flood AdvisoryMLBBrevard, Orange, Seminole57 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.